Flood, Mercer
- When
- May 26, 9:47 AM EST to 3:03 PM EST
- Where
- Mercer forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
Heavy rain fell during the first half of the day on Memorial Day (the 26th) across Mercer County and caused low lying area and poor drainage flooding along with some minor flooding along the Assunpink Creek. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Heavy rain fell during the first half of the day on Memorial Day (the 26th) across Mercer County and caused low lying area and poor drainage flooding along with some minor flooding along the Assunpink Creek. Doppler Radar storm total estimates ranged between 1.5 and 2.0 inches, most of which fell between 5 a.m. and 11 a.m. EDT. The Assunpink Creek in Trenton was above its 7 foot flood stage from 1047 a.m. through 403 p.m. EDT on the 26th. It crested at 7.64 feet at 115 p.m. EDT. Storm totals included 2.27 inches in Hamilton Square, 2.10 inches in Princeton and Hightstown. The heavy rain was caused by a low pressure system which formed over a stalled front in the southeastern United States the morning of the 25th and moved slowly northeast. It reached Norfolk, Virginia around 8 a.m. EDT on the 26th, just east of Atlantic City at 2 p.m. EDT on the 26th and about 200 miles east of Atlantic City at 8 p.m. EDT on the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 5:54 AM EST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 401 AM EDT MON MAY 26 2003 RADAR LOOP THIS MRNG SHOWS MDT TO HVY PRECIP MOVING INTO THE FA FROM THE SW...WHILE STLT LOOP SHOWS CLOUD SHIELD ASSOCD WITH RRQ OF UPPER LVL JET MAX MOVG NEWD INTO NEW ENG. UVV WILL SUPPORT A PD OF HEAVIER PRECIP FOR THE NEXT FEW HOURS...THROUGH ABOUT MID DAY. THERE COULD ALSO BE AN ISOLD TSTM OVER SERN PART OF FA THIS MRNG. THEN PRECIP SHOULD TAPER OFF FROM SW TO NE THIS AFTERNOON AS VORT MAX NOW OVER OH MOVES ON PAST. WILL CONTINUE URBAN AND SMALL STREAM FLOOD WATCH FOR CURRENT AREA AND EXTEND IT TO NOON TODAY. SOME DRYING IS FCST FOR MID AND UPPER LVLS TONIGHT AND TUE AS CURRENT SYS MOVES OUT AND WE GET SOME WK NW FLOW AND CD ADVECTION AT LOW LVLS. WILL BE OPTIMISTIC AND FCST SOME BREAKS IN THE CLOUDS FOR TUE...AND SLGTLY WARMER MAX TEMPS. HWVR...BIG UPR LOW REMAINS OVER ERN US A WHILE LONGER AND ANOTHER SHRTWV IS FCST TO SWING AROUND TUE NIGHT AND WED. PUT A CHC OF RW BACK IN FOR TUE NIGHT AND CONTD CHC POPS FOR WED. LATEST GFS FCSTS UPR LOW TO FINALLY MOVE OUT ON THU WITH A CHC FOR DRY WEATHER AND MORE SEASONABLE TEMPS FOR FRI AND SAT. MARINE...SCA CONTINUES FOR COASTAL WATERS DUE TO SEAS. FCSTID = 20 MPO 58 49 63 51 / 100 20 20 30 ABE 63 52 65 51 / 100 20 20 30 RDG 62 52 65 52 / 100 20 20 30 PHL 63 55 68 57 / 100 20 20 30 12N 59 52 64 52 / 100 20 20 30 SMQ 62 53 66 54 / 100 20 20 30 TTN 62 54 67 55 / 100 20 20 30 MIV 64 55 67 56 / 100 20 20 30 ACY 64 55 66 55 / 100 20 20 30 ILG 65 55 68 57 / 100 20 20 30 DOV 65 56 68 56 / 100 20 20 30 GED 65 56 69 56 / 100 20 20 30 ESN 65 56 67 57 / 100 20 20 30 .PHI... DE...URBAN AND SMALL STREAM FLOOD WATCH UNTIL NOON EDT MONDAY FOR ZONE DEZ001. SCA FOR COASTAL WATERS. MD...URBAN AND SMALL STREAM FLOOD WATCH UNTIL NOON EDT MONDAY FOR ZONES MDZ008...MDZ012. NJ...URBAN AND SMALL STREAM FLOOD WATCH UNTIL NOON EDT MONDAY FOR ZONES NJZ015>019. SCA FOR COASTAL WATERS. PA...URBAN AND SMALL STREAM FLOOD WATCH UNTIL NOON EDT MONDAY FOR ZONES PAZ067>071. AMC
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 615 AM EDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY AND DELAWARE COASTS. AN URBAN AND SMALL STREAM FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PARTS OF SOUTHEAST PENNSYLVANIA...WEST CENTRAL AND SOUTHWEST NEW JERSEY...NORTHERN DELAWARE AND EXTREME NORTHEAST MARYLAND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMC
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356114.